Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 101, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 28, 2003, 10:23 PM CDT for Hartley County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2003, 10:23 PM CDT (03:23 UTC)
- Expired
- Jun 28, 2003, 11:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Hartley County, TX
The radar
The Amarillo radar (KAMA), 105 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2984 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1729 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 12.1
The text
As transmitted, in the capitals the NWS used until 2016.
941 WUUS54 KAMA 290323 SVRAMA TXC205-290400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1022 PM CDT SAT JUN 28 2003 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN HARTLEY COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 1100 PM CDT * AT 1022 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTHWEST OF HARTLEY...OR ABOUT 5 MILES SOUTH OF DALHART...MOVING EAST AT 25 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... HARTLEY LARGE HAIL...DAMAGING WINDS...AND TORRENTIAL RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3605 10258 3592 10263 3577 10221 3602 10220 $$ SLATTERY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:30 PM CDT, 8 hours 53 minutes earlier.
Area forecast discussion, Jun 28, 1:30 PM CDT, 8 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 130 PM CDT SAT JUN 28 2003 THE MAIN STORY OVER THE NEXT FEW DAYS WILL BE RAIN CHANCES. CURRENT THINKING IS FOR ACTIVITY TO COMMENCE LATER TODAY/TONIGHT. AMPLE LOW- LVL MOISTURE IS IN PLACE BUT SHEAR PROFILES ARE WEAK. ANY ACTIVITY THAT DEVELOPS WILL BE SLOW MOVING...POTENTIALLY PRODUCING COPIOUS RAINFALL AMOUNTS. OVERNIGHT MCS IN THE CNTRL HIGH PLAINS SHOULD INDUCE AN OUTFLOW BOUNDARY AND MOVE INTO THE CWA TOMORROW MORNING. HOW FAR SOUTH THE BOUNDARY MOVES INTO THE CWA IS STILL A MATTER OF QUESTION. THE BOUNDAY WILL SERVE AS THE FOCAL AREA FOR CONVECTION TOMORROW AFTERNOON AND EVENING. AGAIN...SLOW STORM MOTION COULD LEAD TO LOCALLY HEAVY RAINFALL AMOUNTS. HIGH TEMPS WILL REMAIN IN CHECK TOMORROW DUE TO THE FRONT AND CONVECTIVE CLOUD COVER. MORE OF THE SAME ON MONDAY BUT THUNDERSTORM COVERAGE SHOULD BE LESS. AS THE CURRENT UPPER LEVEL RIDGE HOVERS OVER THE SW U.S. INSTABILITY SHOULD DECREASE BEGINNING ON TUE WITH HIGH TEMPS INCREASING INTO THE 90S. ANY CONVECTION THAT DEVELOPS IN NE NM/SE CO SHOULD REMAIN TO OUR WEST GIVEN THE EXPECTED MID- UPPER-LEVEL NORTH NORTHEAST FLOW. THEREFORE...EXPECTING A HOT AND DRY WEEK. FCSTID = 05 AMARILLO 63 87 61 86 / 40 20 40 20 BEAVER 63 86 60 86 / 50 30 40 20 BOISE CITY 60 84 59 83 / 50 30 40 20 BORGER 63 87 61 86 / 40 30 40 20 BOYS RANCH 62 86 60 84 / 40 30 40 20 CANYON 63 87 61 85 / 30 20 40 20 CLARENDON 64 88 62 87 / 30 20 40 20 DALHART 61 85 60 84 / 50 30 40 20 GUYMON 61 85 59 84 / 50 30 40 20 HEREFORD 63 87 61 84 / 30 20 40 20 LIPSCOMB 64 87 61 87 / 40 30 40 20 PAMPA 64 87 61 86 / 40 30 40 20 SHAMROCK 65 88 62 87 / 30 20 40 20 WELLINGTON 65 89 63 87 / 30 20 40 20 .AMA... TX...NONE. OK...NONE.
Hazardous weather outlook, Jun 28, 1:00 PM CDT, 9 hours 23 minutes before
OKZ001>003-TXZ001>020-291100- TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SAT JUN 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT FOR THE OKLAHOMA AND TEXAS PANHANDLES. THE PRIMARY THREAT WILL COME FROM LARGE HAIL AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN... THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AND MONDAY ACROSS MUCH OF THE OKLAHOMA AND TEXAS PANHANDLES. SOME OF THESE STORMS COULD REACH SEVERE LIMITS DURING THE EVENING HOURS. THE PRIMARY THREAT WILL COME FROM LARGE HAIL AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED PRIMARILY FOR THE LATE AFTERNOON AND EVENING HOURS TODAY THROUGH MONDAY. NUNEZ
In the hours before
Local storm report, Jun 28, 9:06 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
906 PM CDT SAT JUN 28 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0901 PM TYRONE OK 75 MPH WIND GUST
06/28/03 TEXAS REPORTED BY TYRONE FD.The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 10:47 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.